Rebecca Morris
Independent Scholar
Jeremy Avigad
Carnegie Mellon University
In 1837, Dirichlet proved that there are infinitely many primes in any arithmetic progression in which the terms do not all share a common factor. We survey implicit and explicit uses ofDirichlet characters in presentations of Dirichlet’s proof in the nineteenth and early twentieth centuries, with an eye toward understanding some of the pragmatic pressures that shaped the evolution of modern mathematical method
Keywords No keywords specified (fix it)
Categories (categorize this paper)
Reprint years 2014
DOI 10.1007/s00407-013-0126-0
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 50,342
Through your library

References found in this work BETA

No references found.

Add more references

Citations of this work BETA

Character and Object.Rebecca Morris & Jeremy Avigad - 2016 - Review of Symbolic Logic 9 (3):480-510.
Modularity in Mathematics.Jeremy Avigad - 2020 - Review of Symbolic Logic 13 (1):47-79.

Add more citations

Similar books and articles

Character and Object.Rebecca Morris & Jeremy Avigad - 2016 - Review of Symbolic Logic 9 (3):480-510.
Ordinal Numbers in Arithmetic Progression.Frederick Bagemihl & F. Bagemihl - 1992 - Mathematical Logic Quarterly 38 (1):525-528.
Laplace Type Operators: Dirichlet Problem.Wojciech Kozłowski - 2007 - Annali della Scuola Normale Superiore di Pisa 6 (1):53-80.
Update Procedures and the 1-Consistency of Arithmetic.Jeremy Avigad - 2002 - Mathematical Logic Quarterly 48 (1):3-13.
A Note on a Theorem of Kanovei.Roman Kossak - 2004 - Archive for Mathematical Logic 43 (4):565-569.
Forcing in Finite Structures.Domenico Zambella - 1997 - Mathematical Logic Quarterly 43 (3):401-412.
Real Closures of Models of Weak Arithmetic.Emil Jeřábek & Leszek Aleksander Kołodziejczyk - 2013 - Archive for Mathematical Logic 52 (1-2):143-157.
Abelian Groups and Quadratic Residues in Weak Arithmetic.Emil Jeřábek - 2010 - Mathematical Logic Quarterly 56 (3):262-278.


Added to PP index

Total views
12 ( #715,514 of 2,326,062 )

Recent downloads (6 months)
4 ( #213,215 of 2,326,062 )

How can I increase my downloads?


My notes